MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a laparoscopic appendectomy on an unknown date and an absorbable adhesion barrier was used.The adhesion barrier was attached just under the abdominal wall.On post-op day 7, the patient had a fever.An abscess just under the abdominal wall was confirmed by ct.Drainage of the abscess was performed.No particular problems occurred after drainage.The surgeon opined it is possible that the adhesion barrier was the cause because there was an abscess just under the abdominal wall where the adhesion barrier was attached.No sample will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the following patient demographic information if available: age, gender, weight, bmi at the time of index procedure what is the date of the initial surgical procedure? what is the diagnosis and indication for the initial surgical procedure? please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.On what tissue layer was the interceed used? patient symptoms manifestations (location, severity, appearance, systemic or local reaction).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what is the lot #? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the following patient demographic information if available: age, gender, weight, bmi at the time of index procedureunk what is the date of the initial surgical procedure? unk what is the diagnosis and indication for the initial surgical procedure?unk please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.No special condition was reported on what tissue layer was the interceed used? right under the wound patient symptoms manifestations (location, severity, appearance, systemic or local reaction) since an abscess has developed right under the abdominal wall wound where the interceed was placed, he suspected that the interceed is the cause.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk were cultures performed? results? no what is the lot #? unk.What is the patient's current status? no problem after drainage.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21935255
Report Number2210968-2025-04734
Device Sequence Number7837879
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown